Brownian web in the scaling limit of supercritical oriented percolation in dimension 1 + 1

Anish Sarkar (Indian Statistical Institute, New Delhi)
Rongfeng Sun (National University of Singapore)


We prove that, after centering and diffusively rescaling space and time, the collection of rightmost infinite open paths in a supercritical oriented percolation configuration on the space-time lattice Z^2_{even}:={(x,i) in Z^2: x+i is even} converges in distribution to the Brownian web. This proves a conjecture of Wu and Zhang. Our key observation is that each rightmost infinite open path can be approximated by a percolation exploration cluster, and different exploration clusters evolve independently before they intersect.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-23

Publication Date: February 5, 2013

DOI: 10.1214/EJP.v18-2019


  • Arratia, Richard Alejandro. COALESCING BROWNIAN MOTIONS ON THE LINE. Thesis (Ph.D.)–The University of Wisconsin - Madison. ProQuest LLC, Ann Arbor, MI, 1979. 134 pp. MR2630231
  • Arratia, R.: Coalescing Brownian motions and the voter model on Z. Unpublished partial manuscript, 1981.
  • Billingsley, Patrick. Convergence of probability measures. Second edition. Wiley Series in Probability and Statistics: Probability and Statistics. A Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1999. x+277 pp. ISBN: 0-471-19745-9 MR1700749
  • Baccelli, Francois; Bordenave, Charles. The radial spanning tree of a Poisson point process. Ann. Appl. Probab. 17 (2007), no. 1, 305--359. MR2292589
  • Bezuidenhout, Carol; Grimmett, Geoffrey. The critical contact process dies out. Ann. Probab. 18 (1990), no. 4, 1462--1482. MR1071804
  • Belhaouari, S.; Mountford, T.; Sun, Rongfeng; Valle, G. Convergence results and sharp estimates for the voter model interfaces. Electron. J. Probab. 11 (2006), no. 30, 768--801 (electronic). MR2242663
  • Birkner, M., Cerny, J., Depperschmidt, A. and Gantert, N.: Directed random walk on an oriented percolation cluster, ARXIV1204.2951
  • Coletti, C. F.; Fontes, L. R. G.; Dias, E. S. Scaling limit for a drainage network model. J. Appl. Probab. 46 (2009), no. 4, 1184--1197. MR2582714
  • Coletti, C. and Valle, G.: Convergence to the Brownian Web for a generalization of the drainage network model, ARXIV1109.3517
  • Coupier, D. and Tran, V.C.: The 2D-directed spanning forest is almost surely a tree. phRandom Structures Algorithms, 42, (2013), 59--72.
  • Durrett, Richard. Oriented percolation in two dimensions. Ann. Probab. 12 (1984), no. 4, 999--1040. MR0757768
  • Ferrari, P. A.; Fontes, L. R. G.; Wu, Xian-Yuan. Two-dimensional Poisson trees converge to the Brownian web. Ann. Inst. H. Poincaré Probab. Statist. 41 (2005), no. 5, 851--858. MR2165253
  • Fontes, L. R. G.; Isopi, M.; Newman, C. M.; Ravishankar, K. The Brownian web: characterization and convergence. Ann. Probab. 32 (2004), no. 4, 2857--2883. MR2094432
  • Fontes, L. R. G.; Isopi, M.; Newman, C. M.; Ravishankar, K. Coarsening, nucleation, and the marked Brownian web. Ann. Inst. H. Poincaré Probab. Statist. 42 (2006), no. 1, 37--60. MR2196970
  • Ferrari, P. A.; Landim, C.; Thorisson, H. Poisson trees, succession lines and coalescing random walks. Ann. Inst. H. Poincaré Probab. Statist. 40 (2004), no. 2, 141--152. MR2044812
  • Garban, C., Pete, G. and Schramm, O.: Pivotal, cluster and interface measures for critical planar percolation, ARXIV1008.1378
  • Gangopadhyay, Sreela; Roy, Rahul; Sarkar, Anish. Random oriented trees: a model of drainage networks. Ann. Appl. Probab. 14 (2004), no. 3, 1242--1266. MR2071422
  • Kuczek, Thomas. The central limit theorem for the right edge of supercritical oriented percolation. Ann. Probab. 17 (1989), no. 4, 1322--1332. MR1048929
  • Neuhauser, Claudia. Ergodic theorems for the multitype contact process. Probab. Theory Related Fields 91 (1992), no. 3-4, 467--506. MR1151806
  • Newman, C. M.; Ravishankar, K.; Sun, Rongfeng. Convergence of coalescing nonsimple random walks to the Brownian web. Electron. J. Probab. 10 (2005), no. 2, 21--60. MR2120239
  • Norris, J. and Turner, A.: Weak convergence of the localized disturbance flow to the coalescing Brownian flow, ARXIV1106.3252
  • Norris, James; Turner, Amanda. Hastings–Levitov Aggregation in the Small-Particle Limit. Comm. Math. Phys. 316 (2012), no. 3, 809--841. MR2993934
  • Sun, Rongfeng; Swart, Jan M. The Brownian net. Ann. Probab. 36 (2008), no. 3, 1153--1208. MR2408586
  • Sarkar, A. and Sun, R. Brownian web and oriented percolation: density bounds. RIMS Kokyuroku, No. 1805, Applications of Renormalization Group Methods in Mathematical Sciences, (2012), 90--101.
  • Tóth, Bálint; Werner, Wendelin. The true self-repelling motion. Probab. Theory Related Fields 111 (1998), no. 3, 375--452. MR1640799
  • Wu, Xian-Yuan; Zhang, Yu. A geometrical structure for an infinite oriented cluster and its uniqueness. Ann. Probab. 36 (2008), no. 3, 862--875. MR2408576

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.